Announcement

Collapse
No announcement yet.

Covid 19 - Blood Pressure Warning

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • #16
    Originally posted by stuba View Post

    hey dyl. different class of meds mate. no ace-2 dangers there. stop eating bacon.

    Bacon, crackling, copious quantities of beer.. Tasty...

    Comment


    • #17
      Originally posted by stuba View Post
      Hey guys,

      Most of you know that I'm in pharmaceuticals but if you didn't you now do.

      I have linked an article below that concerns me and I have made some medication changes for my parents.

      Anyone that is on ARB blood pressure meds is at much greater risk with this disease. Covid-19 binds to ACE-2 receptors which are expressed 300-500% more in patients on these meds.

      In simple terms - if your blood pressure meds end in 'artan' or a part of the ARB family get you ass to your GP and ask to be put on Amlodipine (Norvasc) - these are calcium channel blockers that don't express ACE-2. They will still control your BP.

      This sort of info will save lives and improve outcomes. Most GP's are aware of this - if not show them the article. The info is not widespread because its not proven clinically via trials yet. Don't be part of that trial! Reduce risk now if you can.


      https://www.thelancet.com/journals/l...116-8/fulltext
      whats rimapril
      Australian Distributors for Planetary Pinball, Chicago Gaming, American Pinball.
      Your one Stop Shop For New Pinball & Arcade Games.

      Comment


      • #18
        heya wayne
        its an ace inhibitor. it scores 2/3 on the bad list. talk to the GP and get changed to amlodipine to reduce risk.
        cheers

        Comment


        • #19
          Oops my Sevikar says Olmersartan... and I just got a new box 1 hr before your post. Good thing is I ran out of repeats.
          - The universe is made up of protons, electrons, neutrons and morons.

          - I'm not superstitious... but I am a little stitious

          Comment


          • #20
            Originally posted by ItsUrFeminitzNYImNietYoma View Post
            Oops my Sevikar says Olmersartan... and I just got a new box 1 hr before your post. Good thing is I ran out of repeats.
            well a box is normally 30 days. i would suggest talking to your GP and switching ASAP for what its worth.
            that one will take about 8 days after you stop taking it to be clear of your body.

            Comment


            • #21
              Unless I've read this wrong, this article says 'one drug (losartan) could be beneficial' and 'more research is required' (2 weeks after yours).

              http://theconversation.com/what-we-k...ovid-19-133970

              I think we should be careful giving medical advise through social media.
              - The universe is made up of protons, electrons, neutrons and morons.

              - I'm not superstitious... but I am a little stitious

              Comment


              • #22
                Originally posted by ItsUrFeminitzNYImNietYoma View Post
                Unless I've read this wrong, this article says 'one drug (losartan) could be beneficial' and 'more research is required' (2 weeks after yours).

                http://theconversation.com/what-we-k...ovid-19-133970

                I think we should be careful giving medical advise through social media.
                that's a fair article. ACE2 receptors are are being touted as anti-inflammatory's for lung tissue. there are many anti-inflammatory's that act the same way. I'm not sure I would use an anti-inflammatory that is the primary mechanism for Covid for entering the body. seems a little counter-productive I would think.

                As I've said from the beginning make your own choices based on what is known so far. Given there is not perfect information then my logic has been to look at what information is available and reduce risk if you can do easily.



                Comment


                • #23
                  Hi Stuba Thanks for the information and I understand its best I talk to my GP about this but Is Sevikar HCT 40/5/25 ACE-2?

                  Comment


                  • #24
                    Thanks for the heads up Stu. Have booked in to see my GP this morning.

                    I was prescribed Atacand (which sounds OK) but have been using its generic Candesartan (not OK) in the morning. Plus Amlodipine (seems OK) at night.

                    Comment


                    • #25
                      Originally posted by Jfed View Post
                      Hi Stuba Thanks for the information and I understand its best I talk to my GP about this but Is Sevikar HCT 40/5/25 ACE-2?
                      Both you guys from the last 2 posts are on dual mechanisms meds. The Amlodipine doesn’t carry increased risk but the other mechanism for both of you is the ARB - olesartan and atacand is also an ARB. You are on both mechs because one on its own prob won’t do the job. Talk to your GP for sure but I expect the best way to move forward is accept you are high risk and take extra precautions to avoid this thing...in simple terms when you are on a more complex mix it’s safer to stay with it. GP’s are aware of the problems with arbs and will weigh all the factors and advise accordingly but if you recognise that you’ll get a rougher ride then it should help you to be more careful re avoidance. Be safe!

                      Comment

                      Users Viewing Topic: 0 members and 1 (guests)
                      Working...
                      X